Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Tender spots on the stomach after belly button infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi, for the past few days I have been feeling a tender spot in my stomach whenever I apply light pressure onto it, it hurts, kind of feels bruised..but no sign of bruising. I dont have any other symptoms, but i have noticed that my stool is very dark brown.. I'm scared this might be something serious? I did have a belly button infection that i was treated with keflex a month or 2 ago. The infection never fully went away but doesn't bother me anymore. Could it be possibly brought on by poor diet? the tender spot in my stomach is located right below the belly button and usually doesnt bother me much unless i apply pressure to it.
Doctor :   hello
User :   hi
Doctor :   i am Dr XXX here
Doctor :   give me a min please
User :   ok
Doctor :   let me go thru your query
Doctor :   may i know your age and gender please ?
User :   I am female and 19 years old
Doctor :   ok
Doctor :   so when you had this infection . Were you taking any antibiotics ?
User :   yes i was taking keflex
Doctor :   did you took the complete course ?
User :   yes i did. and while i was on the medication it caused me to have a yeast infection so I was also percribed fluconazole
Doctor :   you have mentioned that the infection did you completely went away . does that mean you have had any signs and symptoms still from the infection ?
Doctor :   ok
User :   My belly button is still slighty red and from time to time i do feel slight pain from it
Doctor :   ok
Doctor :   Now about your dark colored stools
Doctor :   since when have you been noticing them?
User :   about a week or two
User :   my diet it poor and i do not excerise much
Doctor :   is your bowel movement ok
User :   yes
Doctor :   well in my opinion, yes an impending infection can be a cause of dark stools
Doctor :   to assure you your condition is not serious
Doctor :   but what needs to be taken care of is that you need to recover completely from the infection
Doctor :   that is the key issue
Doctor :   is the pain anyway related to your intake of food ?
User :   no not at all it just comes and goes randomly
User :   i had planned on drinking this weekend for a speical occasion.. do you think that drinking will cause more damage
Doctor :   ok, what i would like you to do is to get a blood and urine test done
Doctor :   since you have this infection and its not going what is done is that in the lab the culture of your sample is taken and then what bug causing it is identified
Doctor :   and once that it done , specific antibiotics are started to get rid of the infection
User :   ok
Doctor :   dont worry
Doctor :   it will go
Doctor :   but you do need to get a lab test
User :   do you think it is ok to drink just for that one night or do you think it will cause more issues
Doctor :   it was definitely cause more issues
Doctor :   alcohol renders the antibiotics ineffective
User :   ok
User :   thank you.. my main concern was it might be appendicis or something like that
Doctor :   no you dont have that
Doctor :   Your most welcome
User :   Okay,I will get those tests done asap. Thanks again for the advice.
Doctor :   great
Doctor :   your welcome
Doctor :   take care
User :   you too.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor